Alert archive / Missouri / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 152, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jul 19, 2005, 8:00 PM CDT for Barry County, McDonald County, Missouri. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2005, 8:00 PM CDT (01:00 UTC)
- Expired
- Jul 19, 2005, 9:03 PM CDT
- In force
- 63 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
Counties Barry County, MO, McDonald County, MO
The radar
The Springfield radar (KSGF), 90 km from the middle of the area, began a volume at 00:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.0 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1519 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1517 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KSGF 200101 SVRSGF MOC009-119-200200- /O.NEW.KSGF.SV.W.0152.050720T0100Z-050720T0200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 800 PM CDT TUE JUL 19 2005 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEAST MCDONALD COUNTY IN SOUTHWEST MISSOURI. SOUTHWEST BARRY COUNTY IN SOUTHWEST MISSOURI. * UNTIL 900 PM CDT. * AT 759 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES WEST OF SELIGMAN...OR 6 MILES NORTHEAST OF PEA RIDGE...AND MOVING NORTHEAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR SELIGMAN BY 815 PM CDT. NEAR WASHBURN BY 835 PM CDT. NEAR EXETER BY 900 PM CDT. THE TOWNS OF WAYNE AND RIDGLEY ARE ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM. PEOPLE IN THE PATH OF THIS STORM SHOULD PREPARE IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. MOVE TO AN INDOOR SHELTER AND STAY AWAY FROM WINDOWS. LAT...LON 3650 9416 3650 9382 3674 9378 3672 9415 $$ FOSTER
3 follow-up statements
000 WWUS53 KSGF 200116 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 814 PM CDT TUE JUL 19 2005 MOC009-119-200200- /O.CON.KSGF.SV.W.0152.000000T0000Z-050720T0200Z/ BARRY MO-MCDONALD MO- 814 PM CDT TUE JUL 19 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR SOUTHEAST MCDONALD AND SOUTHWEST BARRY COUNTIES UNTIL 900 PM CDT... AT 809 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SELIGMAN...OR 8 MILES NORTHEAST OF PEA RIDGE...AND MOVING NORTHEAST AT 5 MPH. THE SEVERE THUNDERSTORM WILL BE... 5 MILES NORTHWEST OF SELIGMAN BY 820 PM CDT. NEAR WASHBURN BY 900 PM CDT. THE TOWN OF WAYNE IS ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM. PEOPLE IN THE PATH OF THIS STORM SHOULD PREPARE IMMEDIATELY FOR DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. MOVE TO AN INDOOR SHELTER AND STAY AWAY FROM WINDOWS. LAT...LON 3650 9416 3650 9382 3674 9378 3672 9415 $$ FOSTER
000 WWUS53 KSGF 200134 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 828 PM CDT TUE JUL 19 2005 MOC009-119-200200- /O.CON.KSGF.SV.W.0152.000000T0000Z-050720T0200Z/ BARRY MO-MCDONALD MO- 828 PM CDT TUE JUL 19 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR EASTERN MCDONALD AND BARRY COUNTIES UNTIL 900 PM CDT... AT 824 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WASHBURN...OR 11 MILES NORTHEAST OF PEA RIDGE...AND MOVING NORTHEAST AT 10 MPH. THE SEVERE THUNDERSTORM WILL BE... NEAR EXETER BY 855 PM CDT. NEAR CASSVILLE BY 900 PM CDT. THE TOWNS OF WAYNE AND RIDGLEY ARE ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM. ANOTHER STRONG THUNDERSTORM WAS RAPIDLY DEVELOPING OVER NORTHWEST BARRY COUNTY BETWEEN PURDY AND MONETT. PEOPLE IN THE PATH OF THIS STORM SHOULD PREPARE FOR DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. MOVE TO AN INDOOR SHELTER AND STAY AWAY FROM WINDOWS. LAT...LON 3650 9416 3650 9382 3674 9378 3672 9415 $$ FOSTER
000 WWUS53 KSGF 200203 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 902 PM CDT TUE JUL 19 2005 MOC009-119-200212- /O.EXP.KSGF.SV.W.0152.000000T0000Z-050720T0200Z/ BARRY MO-MCDONALD MO- 902 PM CDT TUE JUL 19 2005 ...THE SEVERE THUNDERSTORM WARNING FOR MCDONALD AND BARRY COUNTIES HAS BEEN ALLOWED TO EXPIRE... AT 859 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. ALTHOUGH THE STORMS HAVE WEAKENED...HEAVY RAINFALL...FREQUENT LIGHTNING...AND WIND GUSTS TO 40 MPH WILL BE POSSIBLE THROUGH 10 PM. IF SEVERE WEATHER WAS OBSERVED...PLEASE REPORT IT TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN SPRINGFIELD. LAT...LON 3650 9416 3650 9382 3674 9378 3672 9415 $$ FOSTER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 7:10 PM CDT, 50 minutes earlier.
Area forecast discussion, Jul 19, 7:10 PM CDT, 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 710 PM CDT TUE JUL 19 2005 .DISCUSSION... THUNDERSTORM DEVELOPMENT HAS BEEN ISOLATED AT BEST THIS AFTERNOON. MOST OF THE ACTIVITY HAS BEEN FOCUSED ALONG AND SOUTH OF THE ARKANSAS BORDER. AMPLE INSTABILITY IS IN PLACE TO SUPPORT ISOLATED STORM DEVELOPMENT THROUGH THE EVENING BUT LITTLE IN THE WAY OF A FOCUSING MECHANISM IS EVIDENT AT THE SURFACE. WATER VAPOR AND PROFILERS DEPICT AN UPPER LEVEL CIRCULATION TRACKING SLOWLY NORTHEAST ACROSS OKLAHOMA. UPPER LEVEL DIVERGENCE ASSOCIATED THIS SYSTEM MAY ENHANCE CONVECTIVE DEVELOPMENT THE NEXT FEW HOURS. && .PREV DISCUSSION... A SEMI TROPICAL AIRMASS OVERHEAD COMBINED WITH SUFFICIENT INSTABILITY AND GOOD MID LEVEL MOISTURE WILL ALLOW FOR ANOTHER ROUND OF PULSE THUNDERSTORMS THIS AFTERNOON AND EVENING. WITH 100 MB MIXED LAYER CAPES ABOVE 2000 J/KG AND DEEP MOISTURE CONVERGENCE ACROSS SOUTHERN MISSOURI...A FEW SEVERE PULSERS SHOULD OCCUR. SIMILAR TO LAST NIGHT...A 25 TO 35 KNOT LOW LEVEL JET IS EXPECTED TO SET UP ACROSS KANSAS AND OKLAHOMA...POTENTIALLY SETTING OFF ANOTHER OVERNIGHT COMPLEX. IF A COMPLEX OF STORMS DOES INDEED DEVELOP...AREAS OF SOUTHEAST KANSAS AND FAR WESTERN MISSOURI WILL SUSTAIN THE BEST CHANCES AT GETTING MORE RAIN FROM THIS. ELSEWHERE ILL CONTINUE A DRY FORECAST FOR THE OVERNIGHT PERIOD. FOR TOMORROW...AN UPPER LEVEL SHEAR AXIS WILL SET UP SOMEWHERE NEAR THE INTERSTATE 44 CORRIDOR. TO THE SOUTH OF THE SHEAR AXIS...THE TROPICAL AIRMASS WILL REMAIN IN PLACE. WITH THAT SAID...AFTERNOON DESTABILIZATION SHOULD SET OFF ANOTHER ROUND OF PULSE THUNDERSTORMS ALONG AND SOUTH OF THE SHEAR AXIS. THE ETA SUGGESTS MORE CAPE TOMORROW WITH MIXED LAYER VALUES ON THE ORDER OR 2000 - 2500 J/KG. THIS SHOULD BE MORE THAN SUFFICIENT FOR A FEW SEVERE PULSERS CONTAINING MICROBURSTS. WILL GO AHEAD AND INCREASE POPS SOUTH OF INTERSTATE 44...AND ADVERTISE NO POPS FOR AREAS NORTH OF THE CORRIDOR. HEADING INTO THURSDAY...A DRIER AIRMASS WILL SPREAD OVERHEAD WHILE UPPER RIDGING BEGINS TO BUILD IN. STRONG CAPPING WILL CREATE HOT AND DRY CONDITIONS...WITH A WARMING TREND THAT CAN BE READ ABOUT IN THE LONG TERM DISCUSSION WATER VAPOR ANALYSIS IS ALREADY SUGGESTING A TREND TO EXPAND THE RIDGE FROM THE INTERMOUNTAIN WEST...INTO THE CENTRAL PLAINS AND MISSOURI OZARKS WITH TIME. ALL MEDIUM TO LONG RANGE MODELS VERIFIES THIS TREND...WHICH WILL PROMOTE SOME OF THE HOTTEST TEMPERATURES OF THE YEAR. HOW IRONIC THIS WILL BE HEADING INTO WHAT IS CLIMATOLOGICALLY THE HOTTEST WEEK OF THE YEAR. THE GFS MEX GUIDANCE DOES NOT DO TEMPERATURES JUSTICE FOR FRIDAY - SUNDAY...ADVERTISING HIGHS IN THE MID 90S. WITH THE MID LEVEL HIGH BUILDING DIRECTLY OVER KANSAS AND OKLAHOMA BY THIS WEEKEND...TEMPS SHOULD EASILY REACH UPPER 90S AND EVEN THE CENTURY MARK IN SOME AREAS. THE PRIMARY PROBLEM WITH THESE TEMPERATURES IS THAT DEW POINTS IN THE UPPER 60S AND LOWER 70S WILL ENHANCE HEAT INDICES TO DANGEROUS LEVELS...105 TO 110 RANGE. BOTH THE ECMWF AND GFS INDICATE A BREAK DOWN IN THE RIDGE TOWARD DAYS 7 AND 8...WITH A SHORTWAVE DAMPENING OUT THE RIDGE AND ALLOWING A COLD FRONT TO SAG INTO THE AREA. OTHER THAN PULSE HIT AND MISS AFTERNOON CONVECTION THROUGH THE EXTENDED...THIS SHORTWAVE AND ASSOCIATED COLD FRONT WILL LIKELY BE OUR NEXT CHANCE FOR PRECIP. CRAMER && .AVIATION... VFR CONDITIONS WILL BE THE RULE THROUGH WEDNESDAY. ISOLATED THUNDERSTORMS COULD STILL DEVELOP THROUGH THE EVENING. HOWEVER ANY STORMS THAT DEVELOP WILL ONLY AFFECT LOCALIZED AREAS. LIGHT FOG AND HAZE MAY DEVELOP AROUND SUNRISE WEDNESDAY AND RESULT IN LOCALIZED MVFR VISIBILITIES OF 3 TO 5 MILES. ISOLATED THUNDERSTORMS MAY AGAIN DEVELOP WEDNESDAY AFTERNOON. FOSTER && .SGF WATCHES/WARNINGS/ADVISORIES... .MO...NONE. .KS...NONE. WFO SGF
Hazardous weather outlook, Jul 19, 2:40 PM CDT, 5 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 240 PM CDT TUE JUL 19 2005 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-200100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 240 PM CDT TUE JUL 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: THUNDERSTORMS AREAS AFFECTED AND TIMING: THUNDERSTORMS WILL BE POSSIBLE OVER ALL OF EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS THIS AFTERNOON AND EARLY THIS EVENING. DISCUSSION: A MOIST AND UNSTABLE AIRMASS WILL ALLOW A FEW ISOLATED SHOWERS AND THUNDERSTORMS TO DEVELOP LATE THIS AFTERNOON AND THIS EVENING. A FEW OF THESE STORMS MAY CONTAIN WIND GUSTS UP TO 35 MPH...WITH AN ISOLATED SEVERE STORM OR TWO POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS WILL ONCE AGAIN DEVELOP WEDNESDAY AFTERNOON OVER AREAS ALONG AND SOUTH OF THE INTERSTATE 44 CORRIDOR. SOME STORMS MAY BECOME SEVERE PRODUCING MICROBURSTS...WITH DAMAGING WIND GUSTS IN EXCESS OF 60 MPH. A STRONG SUMMER TIME RIDGE OF HIGH PRESSURE WILL BUILD INTO THE NATIONS MID SECTION TOWARD WEEKS END. AFTERNOON TEMPERATURES WILL RANGE FROM THE UPPER 90S TO 102 DEGREES. THE HEAT COMBINED WITH HUMIDITY WILL LIKELY CREATE HEAT INDICES IN EXCESS OF 105 DEGREES IN A FEW AREAS THURSDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) CRAMER
In the hours before
Local storm report, Jul 19, 3:07 PM CDT, 4 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
307 PM CDT TUE JUL 19 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0225 PM FLOOD 1 S WEIR 37.29N 94.77W
07/19/2005 CHEROKEE KS POST OFFICE
COUNTY ROADS SOUTH OF WEIR REMAIN FLOODED
MMTThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 1:47 PM CDT | Heat Advisory | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 28 more | 38 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.